Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2014, 11:41 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 11:41 AM MST (18:41 UTC)
- Expired
- Jul 27, 2014, 2:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 115 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WGUS55 KVEF 271841 FFWVEF AZC015-272145- /O.NEW.KVEF.FF.W.0040.140727T1841Z-140727T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1141 AM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 245 PM MST * AT 1139 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTH CENTRAL MOHAVE COUNTY...OR 34 MILES SOUTH OF ST GEORGE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3651 11362 3701 11365 3701 11346 3651 11339 $$ DSB
2 follow-up statements
180 WGUS75 KVEF 271944 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1244 PM MST SUN JUL 27 2014 AZC015-272145- /O.CON.KVEF.FF.W.0040.000000T0000Z-140727T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1244 PM MST SUN JUL 27 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR NORTH CENTRAL MOHAVE COUNTY... AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL LOOP ROAD PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3651 11362 3701 11365 3701 11346 3651 11339 $$ DSB
252 WGUS75 KVEF 272116 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM MST SUN JUL 27 2014 AZC015-272125- /O.CAN.KVEF.FF.W.0040.000000T0000Z-140727T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 216 PM MST SUN JUL 27 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL MOHAVE COUNTY... RAIN HAS ENDED ACROSS THE WARNED AREA AND FURTHER FLOODING IS NOT EXPECTED AT THIS TIME. LAT...LON 3651 11362 3701 11365 3701 11346 3651 11339 $$ DSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:46 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 7:46 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 746 AM PDT SUN JUL 27 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .UPDATE...MAIN CONCERN THIS MORNING IS WALL OF DUST RAISED BY DECAYING MESOSCALE CONVECTIVE SYSTEM IN FAR SOUTHERN ARIZONA. DUST HAS ALREADY REACHED LAKE HAVASU CITY AND NEEDLES...BUT CANNOT MONITOR PROGRESS VIA SATELLITE DUE TO EXTENSIVE CLOUD COVER. ADDED BLOWING DUST INTO WEATHER GRIDS OVER SOUTHERN MOHAVE...EASTERN SAN BERNARDINO...AND EXTREME SOUTHERN CLARK COUNTIES FOR TODAY. WILL CONTINUE TO MONITOR AND MAY NEED TO ADJUST THE AREAL COVERAGE LATER. && .PREV DISCUSSION... 225 AM PDT SUN JUL 27 2014 .SHORT TERM...THROUGH TUESDAY NIGHT... OUTFLOW BOUNDARY FROM DECAYING MCS OVER SOUTH CENTRAL ARIZONA LEADING TO CONVECTIVE INITIATION OVER FAR SOUTHEAST MOHAVE COUNTY EARLY THIS MORNING. EXPECT MOST OF THE ACTION TO STAY CONFINED TO AREAS SOUTH OF I-40 AND EAST OF THE COLORADO RIVER VALLEY EARLY THIS MORNING. THERE WILL BE PLENTY OF DEBRIS CLOUDINESS LEFT BEHIND FROM DECAYING MCS SPREADING AS FAR NORTH AS SOUTHERN NEVADA. THE DEBRIS CLOUDS WILL HAVE AN AFFECT ON CONVECTIVE INITIATION, EITHER INHIBITING OR DELAYING THE ONSET UNTIL LATER IN THE DAY. LATER SHIFTS WILL BE EYING AREAS WHICH EXPERIENCE PLENTY OF SUNSHINE OR AREAS OF DIFFERENTLY HEATING FOR STORM DEVELOPMENT. FOR MONDAY, DECIDED TO BUMP UP POPS SLIGHTLY HIGHER. WATER VAPOR DOES SHOW A CYCLONIC TWIST OFF THE SRN BAJA PENINSULA. GFS HAS BEEN CONSISTENT PAST TWO DAYS BRINGING THIS PVD ANOMALY NORTHWARD OVER THE AREA MONDAY AFTERNOON. THIS FEATURE MAY HELP TRIGGER MORE STORMS AS MODELS INDICATE PLENTY OF MOISTURE AND INSTABILITY STILL AROUND. FOR TUESDAY, MODELS AGREE THERE SHOULD BE A SLIGHT DOWNWARD TREND IN COVERAGE. TEMPERATURES IN THE COMING DAYS WILL BE VERY DEPENDENT ON CLOUD COVER AND STORMS. OUTSIDE OF GUSTY WINDS FROM THUNDERSTORMS WINDS WILL GENERALLY LESS THAN 10 MPH. .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... AN UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN ANCHORED IN PLACE OVER THE SW US FOR MOST OF THE PERIOD. THIS WILL KEEP THE AREA RELATIVELY MOIST AND ACTIVE WITH AFTERNOON CONVECTION FOR MOST OF THE WEEK. ALTHOUGH MONDAY IS LIKELY TO BE THE MOST ACTIVE DAY. POPS AND CHANCES FOR THUNDERSTORMS WILL BE SOMEWHAT LOWER THROUGH THE WEEK AS THE SOUTHERLY FLOW IS SOMEWHAT WEAKER. AFTERNOON SHOWER AND THUNDERSTORMS WILL BE MOST LIKELY TO OCCUR OVER MOHAVE COUNTY AND HIGHER TERRAIN IN CLARK AND EASTERN SAN BERNARDINO COUNTY. AN AFOREMENTIONED UPPER LEVEL TROF WILL SINK SOUTH OVER THE PACIFIC COAST NEXT WEEKEND. THIS MAY BRING ABOUT SOME STRONGER MID-LEVEL FORCING FOR CONVECTIVE ACTIVITY. WE WILL NEED TO SEE HOW THINGS DEVELOP OVER THE COURSE OF THE WEEK. .AVIATION...FOR MCCARRAN...DEBRIS CLOUDS FROM DECAYING THUNDERSTORMS OVER ARIZONA THIS MORNING WILL SPREAD NORTHWARD OVER SOUTHERN NEVADA. THE ADDITIONAL CLOUD MAY HELP INHIBIT OR DELAY THE ONSET OF CONVECTION AROUND THE LAS VEGAS VALLEY TODAY. NOT CONFIDENT TO MENTION IN 12Z TAF BUT A HI-RES MODEL SHOWS THE POTENTIAL OF AN OUTFLOW BOUNDARY MOVING INTO THE VALLEY FROM THE EAST BETWEEN 02Z-03Z THIS EVENING. THUNDERSTORM CHANCES IN THE MORMON MESA...PEACH SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...DEBRIS CLOUDS OVER NORTHWEST ARIZONA THIS MORNING COULD INHIBIT OR AT LEAST DELAY THE ONSET OF THUNDERSTORMS TODAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN/PIERCE/LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.